Alert archive / Texas / Heat Advisories in 2016
Heat Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Jun 16, 2016, 3:10 PM CDT for 7 counties in Texas. It took effect at Jun 17, 2016, 2:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 3:10 PM CDT (20:10 UTC)
- In effect from
- Jun 17, 2016, 2:00 PM CDT
- Expired
- Jun 17, 2016, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS74 KEWX 162010 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CDT THU JUN 16 2016 TXZ193-194-208-209-223>225-171900- /O.NEW.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/ /O.CON.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/ BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETSVILLE 310 PM CDT THU JUN 16 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY. A HEAT ADVISORY ALSO CONTINUES IN EFFECT THROUGH 7 PM THIS EVENING. * TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. * IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TXZ207-219>222-170000- /O.CON.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/ GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...SEGUIN...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY 310 PM CDT THU JUN 16 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. * IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
3 follow-up statements
982 WWUS74 KEWX 162347 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 PM CDT THU JUN 16 2016 TXZ193-194-208-209-223>225-171000- /O.EXP.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/ /O.CON.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/ BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETSVILLE 647 PM CDT THU JUN 16 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 6 PM CDT FRIDAY... * TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. * IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TXZ207-219>222-170100- /O.EXP.KEWX.HT.Y.0002.000000T0000Z-160617T0000Z/ GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...SEGUIN...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY 647 PM CDT THU JUN 16 2016 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... HEAT INDEX VALUES HAVE DROPPED BELOW 108 DEGREES AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
667 WWUS74 KEWX 170908 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 AM CDT FRI JUN 17 2016 TXZ193-194-208-209-223>225-172100- /O.CON.KEWX.HT.Y.0003.160617T1900Z-160617T2300Z/ BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETSVILLE 408 AM CDT FRI JUN 17 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. * IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TB3
779 WWUS74 KEWX 172110 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 PM CDT FRI JUN 17 2016 TXZ193-194-208-209-223>225-172300- /O.CON.KEWX.HT.Y.0003.000000T0000Z-160617T2300Z/ BASTROP-LEE-CALDWELL-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...GONZALES...CUERO...HALLETSVILLE 410 PM CDT FRI JUN 17 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. HOT TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITY TO PUSH HEAT INDICES TO BETWEEN 105 AND 110 DEGREES. * IMPACTS...HEAT ILLNESSES ARE POSSIBLE AND MAY DEVELOP QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 16, 12:24 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 16, 12:24 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1224 PM CDT THU JUN 16 2016 .UPDATE... 18Z Aviation Update Below. && .AVIATION... VFR conditions will prevail through the afternoon and evening with just a few CU. Patchy MVFR stratus expected again across portions of the I-35 corridor and Hill Country developing 06Z-09Z, including AUS/SAT. VFR conditions returning again after 14Z Fri. Winds S to SE 8-14 KTS through the afternoon and evening with a few higher gusts possible. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 97 74 98 74 / 0 0 0 - 10 Austin Bergstrom Intl Airport 74 96 73 96 73 / 0 0 0 0 10 New Braunfels Muni Airport 74 97 72 97 72 / 0 0 0 0 10 Burnet Muni Airport 73 97 72 97 74 / 0 0 0 10 - Del Rio Intl Airport 78 102 76 103 76 / 0 0 0 0 0 Georgetown Muni Airport 74 97 74 97 73 / 0 0 0 10 10 Hondo Muni Airport 73 98 72 99 72 / 0 0 0 - 0 San Marcos Muni Airport 74 97 72 95 73 / 0 0 0 0 10 La Grange - Fayette Regional 76 94 75 94 74 / 0 0 0 - 10 San Antonio Intl Airport 75 96 75 97 74 / 0 0 0 0 - Stinson Muni Airport 75 98 74 98 74 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for the following counties: Atascosa...Bastrop...Caldwell...De Witt...Fayette... Frio...Gonzales...Guadalupe...Karnes...Lavaca...Lee...Wilson. && Mesoscale/Aviation...Runyen Synoptic/Grids...Oaks
Hazardous weather outlook, Jun 16, 2:45 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT THU JUN 16 2016 TXZ171>173-183>194-202>209-217>225-228-172000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 245 PM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR COUNTIES EAST OF I-35 DUE TO HEAT INDICES REACHING 105 TO 110 DEGREES. COUNTIES ALONG THE I-35 CORRIDOR AS WELL AS THE RIO GRANDE WILL SEE ELEVATED HEAT INDEX VALUES OF 100 TO 107 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEAT ADVISORY IS IN EFFECT FRIDAY AFTERNOON FOR COUNTIES EAST OF I-35 DUE TO HEAT INDICES REACHING 105 TO 110 DEGREES. COUNTIES ALONG THE I-35 CORRIDOR AS WELL AS THE RIO GRANDE WILL SEE ELEVATED HEAT INDEX VALUES OF 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.